Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 41, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jun 16, 2008, 3:58 PM EDT for Franklin County, Massachusetts. It was in force for 47 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2008, 3:58 PM EDT (19:58 UTC)
- Expired
- Jun 16, 2008, 4:45 PM EDT
- In force
- 47 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
County Franklin County, MA
The radar
The Albany radar (KENX), 97 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 4:20 PM EDT | HAIL 0.88 | Rowe, MA | |
| Jun 16, 4:28 PM EDT | HAIL 2 | Rowe, MA | |
| Jun 16, 4:32 PM EDT | HAIL 1.5 | Charlemont, MA | |
| Jun 16, 4:35 PM EDT | HAIL 1.75 | Heath, MA | |
| Jun 16, 4:44 PM EDT | HAIL 0.75 | Shelburne, MA | |
| Jun 16, 4:47 PM EDT | HAIL 1.75 | Charlemont, MA | |
| Jun 16, 4:49 PM EDT | TSTM WND DMG | Shelburne, MA | NUMEROUS LARGE TREES DOWN INCLUDING ONE BLOCKING NORTH ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 16, 3:27 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.0 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 203 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 894 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBOX 161958
SVRBOX
MAC011-162045-
/O.NEW.KBOX.SV.W.0041.080616T1958Z-080616T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
358 PM EDT MON JUN 16 2008
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN FRANKLIN COUNTY IN WESTERN MASSACHUSETTS...
* UNTIL 445 PM EDT
* AT 353 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND
DAMAGING WIND GUSTS TO 60 MPH. THIS STORM WAS LOCATED 7 MILES
WEST OF MONROE...OR NEAR NORTH ADAMS...AND MOVING EAST AT 27 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MONROE BY 410 PM EDT...
ROWE AND 6 MILES NORTH OF CHARLEMONT BY 415 PM EDT...
HEATH BY 420 PM EDT...
8 MILES NORTH OF BUCKLAND BY 430 PM EDT...
COLRAIN BY 440 PM EDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
MONDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE.
LAT...LON 4273 7261 4255 7263 4260 7297 4265 7296
4267 7299 4269 7298 4269 7301 4271 7303
4274 7302
TIME...MOT...LOC 1957Z 271DEG 23KT 4272 7305
$$
FIELD1 follow-up statement
000
WWUS51 KBOX 162033
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
433 PM EDT MON JUN 16 2008
MAC011-162045-
/O.CON.KBOX.SV.W.0041.000000T0000Z-080616T2045Z/
FRANKLIN MA-
432 PM EDT MON JUN 16 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR NORTHWESTERN FRANKLIN COUNTY...
AT 431 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED NEAR ROWE...OR 13 MILES EAST OF NORTH ADAMS...MOVING EAST AT
26 MPH.
AT 428 PM...AMATEUR RADIO OPERATORS IN ROWE REPORTED 2 INCH DIAMETER
HAIL. THIS IS A VERY DANGEROUS STORM.
THE SEVERE THUNDERSTORM WILL BE NEAR...
7 MILES NORTH OF BUCKLAND BY 440 PM EDT...
COLRAIN AND 9 MILES NORTH OF SHELBURNE BY 445 PM EDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
MONDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE.
LAT...LON 4270 7292 4274 7291 4273 7261 4271 7262
4270 7261 4255 7263 4260 7297 4269 7293
4269 7301
TIME...MOT...LOC 2032Z 271DEG 23KT 4271 7284
$$
FIELDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:20 PM EDT, 38 minutes earlier.
Area forecast discussion, Jun 16, 3:20 PM EDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 320 PM EDT MON JUN 16 2008 .SYNOPSIS... A COLD FRONT WILL APPROACH SOUTHERN NEW ENGLAND TODAY...BRINGING THE LIKELIHOOD OF SHOWERS AND THUNDERSTORMS DURING THE AFTERNOON AND NIGHTTIME HOURS...SOME OF WHICH MAY BE SEVERE. A COOL AND UNSETTLED WEATHER PATTERN WILL FOLLOW FOR THE REST OF THE WORK WEEK AND POSSIBLY INTO NEXT WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... AIRMASS STARTING TO DESTABILIZE WEST OF CT VALLEY AS SUNSHINE WARMS TEMPS THROUGH THE 70S. MESOANALYSIS SHOWS SBCAPES 1000-1500 J/KG IN THIS REGION WITH GREATER INSTABILITY ACROSS SE NY. LOW CLOUDS HANGING TOUGH FURTHER E WHERE ATMOSPHERE IS STABLE WITH TEMPS IN THE 60S. NOT SURE IF WE EVER BREAK OUT ACROSS E ZONES SO SEVERE THREAT IS LOW HERE. HOWEVER...AS AIRMASS FURTHER DESTABILIZES FROM CT VALLEY WEST WE DO THINK SOME OF THE STORMS IN E NY WILL HOLD TOGETHER AS THEY MOVE INTO W MA AND NW CT. 500 MB WINDS FCST AROUND 35-40 KTS NEAR CT VALLEY AROUND 00Z WITH STRONGER WIND FIELD FURTHER SW. 0-6KM BULK SHEAR VALUES ENOUGH TO SUPPORT ORGANIZED SVR FAR W ZONES. WILL HAVE ENHANCED WORDING WEST OF MHT-ORH-IJD WHERE GREATEST THREAT OF SEVERE WEATHER. NOTE GFS SHOWS GREATER THAN 50 KTS 0-6KM BULK SHEAR JUST WEST OF NEW ENG WHICH WOULD SUPPORT SUPERCELLS. BEST INSTABILITY/SHEAR NOT FAR FROM WESTERN FA SO CONVECTION WILL HAVE TO BE MONITORED CLOSELY FOR ROTATING STORMS. WHILE SEVERE THREAT APPEARS LOW ACROSS EASTERN NEW ENG...COOLING MID LEVEL TEMPS AND INCREASING LAPSE RATES SHOULD BE SUFFICIENT TO MAINTAIN SHOWERS/TSTMS AS CONVECTION ASSOCD WITH COLD FRONT MOVES EAST ACROSS REST OF SNE. SFC BASED LI/S BELOW ZERO AND TT INCREASE INTO LOWER 50S SO WE HAVE LIKELY POPS FOR SHOWERS/TSMTS ALL OF SNE TONIGHT. COLD FRONT EXPECTED TO MOVE ACROSS WESTERN HALF SNE 06-12Z. && .SHORT TERM /TUESDAY/... UPPER LOW DIGS THROUGH GT LAKES REGION WITH 500 MB TEMPS COOLING TO -18C. COLD FRONT WILL BE ACROSS CENTRAL NEW ENG AROUND 12Z AND MOVE SLOWLY EWD DURING THE DAY. WE EXPECT ENOUGH BREAKS DEVELOPING FOR PARTIAL SUNSHINE WHICH WILL ALLOW TEMPS TO REACH UPPER 70S. THIS COMBINED WITH COLD MID LEVEL TEMPS WILL RESULT IN ENOUGH INSTABILITY FOR SCT SHOWERS/TSTMS DURING TUE. MAIN FOCUS WILL LIKELY BE ACROSS CENTRAL/EASTERN ZONES COLSEST TO SFC BOUNDARY BUT SCT CONVECTION POSSIBLE ANYWHERE GIVEN COLD TEMPS ALOFT AND SMALL HAIL WILL BE POSSIBLE. && .LONG TERM /TUESDAY NIGHT THROUGH MONDAY/... NOT A VERY JUNE-LIKE WEATHER PATTERN THIS PERIOD WITH A WEAK NEGATIVE NAO...AS ABOVE NORMAL HEIGHTS SET UP OVER THE DAVIS STRAIT PROMOTING THE POLAR VORTEX OVER NORTHERN ONTARIO TO DESCEND SOUTHEAST ACROSS THE ST LAWRENCE RIVER VALLEY BEGINNING TUE. ALL THE MODEL GUIDANCE SUGGEST THIS PATTERN IS LIKELY TO CONTINUE THROUGH AT LEAST THE WORKWEEK AND POSSIBLY INTO THE WEEKEND. THIS WILL RESULT IN DIURNAL SCATTERED CONVECTION AND TEMPERATURES COOLER THAN NORMAL. AS FOR THE DAILIES... TUE... COLD FRONT MOVES OFFSHORE DURING THE MORNING...WITH THE FOCUS OF SHOWERS AND TSTMS ACROSS RI AND EASTERN MA DURING THE AM HOURS. BY AFTERNOON THE FRONT SHOULD BE OFFSHORE WITH A DRYING TREND FROM WEST TO EAST AND POSSIBLY SOME AFTERNOON SUNSHINE. CORE OF COOL AIR LAGS TO THE WEST OF NEW ENGLAND...SO IF ENOUGH SUNSHINE DEVELOPS DURING THE AFTERNOON MOST INLAND LOCATIONS MAY SEE TEMPS CLIMB TOWARD 80. WED... MID LEVEL LOW ENTERS NORTHERN NY STATE WITH CORE OF COLD POOL ALOFT MOVING OVER NEW ENGLAND...WITH 850 MB TEMPS COOLING TO ABOUT +6C THIS WILL YIELD HIGHS ONLY IN THE LOW TO MID 70S /ABOUT 5-8 DEGS COOLER THAN NORMAL/...WITH TEMPS LIKELY NOT CLIMBING OUT OF THE UPPER 60S ACROSS THE HIGHER TERRAIN. DEFINTIELY A FALL OR SPRING LIKE AIRMASS. ALSO COLD TEMPS ALOFT WILL PROVIDE MODESTLY STEEP LAPSE RATES. THIS COMBINED WITH WEAK SURFACE TROF MOVING ACROSS THE REGION SHOULD TRIGGER DIURNAL SCATTERED SHOWERS/TSTMS. THU AND FRI... MID LEVEL LOW REMAINS NEARBY ALONG WITH ITS COLD POOL ALOFT. THIS WILL CONTINUE THE RISK OF SCATTERED DIURNAL SHOWERS AND TSTMS. TEMPS WILL CONTINUE TO RUN SLIGHTLY COOLER THAN NORMAL. SAT AND SUN... THE FORECAST IS UNCERTAIN FOR NEXT WEEKEND AS THE MODELS DIVERGE ON THE AMPLITUDE OF THE LONG WAVE TROF OVER THE REGION. GIVEN ALL THE MODEL GUIDANCE SUPPORTS BROAD UPPER TROF OVER THE NORTHEAST WE FOLLOWED OUR PREVIOUS FORECAST WHICH INDICATE LOW CHC POPS SAT/SUN...BUT CONFIDENCE IS LOW. GIVEN THE LONG WAVE TROF APPEARS TO DEAMPLIFY OVER THE WEEKEND...TEMPS SHOULD REBOUND TO SEASONABLE NORMS. && .AVIATION /19Z MONDAY THROUGH SATURDAY/... THIS EVENING AND TONIGHT...MVFR CIGS WITH SOME ISOLD IFR REMAINING ALONG THE SE COAST. AREAS OF MVFR CONDS IN FOG. SCATTERED TSTMS MOST TERMINALS THROUGH THE NIGHT. MAY BE SEVERE WITH LARGE HAIL AND GUSTS TO 50+ KNOTS BDL/BAF/ORH/MHT UNTIL 03Z. TUE...EARLY MORNING IFR CIGS AND MVFR VSBY BECOMING MVFR CIGS AND VFR VSBY INTO THE AFTN. SCATTERED SHOWERS AND TSTMS WITH LOCAL MVFR VSBY REDEVELOPING IN THE AFTERNOON. OUTLOOK...TUESDAY NIGHT THROUGH FRIDAY... MOSTLY VFR EXPECTED WITH BRIEF PERIODS OF MVFR IN SCT SHOWERS AND ISOLD TSTMS THROUGH THU. HIGHEST PROB OF SHOWERS/TSTMS AND MVFR WILL BE TUE. && .MARINE... TONIGHT...WINDS AND SEAS BELOW SCA WITH SOUTHERLY WINDS LESS THAN 20 KTS. MAIN CONCERN IS POTENTIAL FOR THUNDERSTORMS TONIGHT. BEST CHANCE FOR STRONGER STORMS WITH GUSTY WINDS APPEARS TO BE FROM MERRIMACK RIVER TO BOSTON HARBOR. TUESDAY...GENERALLY SW WINDS 10-15 KTS WITH SEAS 2-4 FT OVER OUTER WATERS. SCT SHOWERS/TSTMS POSSIBLE UNDER COLD POOL ALOFT. OUTLOOK...TUESDAY NIGHT THROUGH FRIDAY... GENERALLY SW WINDS THROUGH THE PERIOD WITH SPEEDS BELOW SMALL CRAFT ADVISORY THRESHOLDS /SCA/. SEAS ALSO REMAINING BELOW SCA THRESHOLDS. MAIN WEATHER HAZARD THIS PERIOD WILL BE SCATTERED AFTERNOON AND EVENING SHOWERS/TSTMS EACH DAY...ESPECIALLY NEAR SHORE. && .EQUIPMENT... UPPER AIR SOUNDINGS FROM CHATHAM MA WILL BE UNAVAILABLE MON. REPLACEMENT PARTS ARE ON ORDER AND SOUNDINGS SHOULD RESUME TUE /POSSIBLY TUE EVENING/. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...NOCERA/JWD NEAR TERM...KJC SHORT TERM...KJC LONG TERM...NOCERA AVIATION...NOCERA/JWD MARINE...KJC/NOCERA
Hazardous weather outlook, Jun 16, 3:32 PM EDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 332 PM EDT MON JUN 16 2008 CTZ002>004-MAZ002>005-008>012-014-026-NHZ011-012-015-171945- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA- EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-SOUTHEAST MIDDLESEX MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH- 332 PM EDT MON JUN 16 2008 ...SEVERE THUNDERSTORM WATCH 552 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS WITH SMALL HAIL TUESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MAZ006-007-013-015>024-RIZ001>008-171945- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN NORFOLK MA-SUFFOLK MA- EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA- EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA- BARNSTABLE MA-DUKES MA-NANTUCKET MA-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 332 PM EDT MON JUN 16 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE REGION THIS EVENING AND TONIGHT. THE THREAT FOR SEVERE WEATHER APPEARS LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS WITH SMALL HAIL TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-254-255-171945- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 332 PM EDT MON JUN 16 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE WATERS THIS EVENING AND TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 16, 11:24 AM EDT, 4 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 1124 AM EDT MON JUN 16 2008 CTZ002>004-MAZ002>016-026-NHZ011-012-015-RIZ001-162100- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- NORTHWEST PROVIDENCE RI- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION... VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD... ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE... GLOUCESTER...CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON... SPRINGFIELD...MILFORD...WORCESTER...FOXBORO...NORWOOD... CAMBRIDGE...BOSTON...QUINCY...AYER...JAFFREY...KEENE... MANCHESTER...NASHUA...PETERBOROUGH...WEARE...FOSTER...SMITHFIELD 1124 AM EDT MON JUN 16 2008 ...SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON ACROSS INTERIOR SOUTHERN NEW ENGLAND... THE GREATEST THREAT FOR SEVERE WEATHER WILL BE AFTER 3 PM IN THE INTERIOR...ESPECIALLY WEST OF MANCHESTER...WORCESTER AND WILLIMANTIC. THUNDERSTORMS WILL DEVELOP ACROSS NEW YORK STATE THIS AFTERNOON AHEAD OF A COLD FRONT. THE STORMS ARE THEN EXPECTED TO MOVE INTO WESTERN PORTIONS OF SOUTHERN NEW ENGLAND BY MID AFTERNOON. SOME STORMS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS AND LARGE HAIL. THE CURRENT CLOUD COVER IS KEEPING THE ATMOSPHERE COOL AND STABLE ACROSS SOUTHERN NEW ENGLAND. HOWEVER...CLEARING SKIES ACROSS NEW YORK WILL MOVE EAST INTO THE REGION THIS AFTERNOON WHICH WILL ALLOW THE ATMOSPHERE TO DESTABILIZE...ESPECIALLY IN THE INTERIOR. COOLER TEMPERATUES AND MORE CLOUD COVER WILL LIMIT THE SEVERE WEATHER THREAT NEAR THE COAST. THOSE WITH OUTDOOR PLANS TODAY SHOULD HAVE A PLACE OF SAFETY AVAILABLE AND PAY ATTENTION TO THE LATEST WEATHER INFORMATION. YOU SHOULD BE PREPARED TO GET TO A SAFE PLACE AT THE FIRST SIGN OF THREATENING WEATHER. STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO OR YOUR LOCAL MEDIA FOR UPDATED STATEMENTS. KJC
Special weather statement, Jun 16, 3:42 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 342 PM EDT MON JUN 16 2008 MAZ002-162030- WESTERN FRANKLIN MA- 342 PM EDT MON JUN 16 2008 AT 340 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS EXTENDING FROM 10 MILES SOUTHWEST OF BENNINGTON VERMONT TO 5 MILES SOUTHEAST OF ALBANY...MOVING EAST AT 31 MPH. THESE STORMS HAVE A HISTORY OF PRODUCING LARGE HAIL. SCATTERED THUNDERSTORMS OUT AHEAD OF THIS LINE WILL BE AFFECTING WESTERN FRANKLIN COUNTY BETWEEN NOW AND 4 PM. THE MAIN LINE WILL THEN BE APPROACHING ROWE AND CHARLEMONT BETWEEN 4 PM AND 415 PM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM FOR MUCH OF WESTERN AND CENTRAL MASSACHUSETTS. FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR POSSIBLE WARNINGS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT MONDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE. FIELD
Special weather statement, Jun 16, 3:42 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 342 PM EDT MON JUN 16 2008 MAZ002-162030- WESTERN FRANKLIN MA- 343 PM EDT MON JUN 16 2008 AT 340 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS EXTENDING FROM 10 MILES SOUTHWEST OF BENNINGTON VERMONT TO 5 MILES SOUTHEAST OF ALBANY...MOVING EAST AT 31 MPH. THESE STORMS HAVE A HISTORY OF PRODUCING LARGE HAIL. SCATTERED THUNDERSTORMS OUT AHEAD OF THIS LINE WILL BE AFFECTING WESTERN FRANKLIN COUNTY BETWEEN NOW AND 4 PM. THE MAIN LINE WILL THEN BE APPROACHING ROWE AND CHARLEMONT BETWEEN 4 PM AND 415 PM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM FOR MUCH OF WESTERN AND CENTRAL MASSACHUSETTS. FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR POSSIBLE WARNINGS. FIELD
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 4:24 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampshire | 36 min |
| Jun 16, 4:45 PM EDT | Severe Thunderstorm Warning | BOX | Franklin | 45 min |
| Jun 16, 5:36 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Worcester | 39 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.